We know how daunting dental treatment can be. Our Dental Phobia certified experts are here to help ease your mind before treatment by answering your questions.
What caused my reaction to the anaesthetic?
Hi I have very bad phobia and my last visit was to a specialist dentist . I had 6 injections. Was told to go downstairs while they started to work and immediately felt strange as i started walking downstairs needing air .walked through door and collapsed involuntarily where I as being very sick and my eyes rolled to the back of my head. Is this the fear or a reaction to the anaesthetic? i was taken to a room where whenever they tried to get me to sit up-resulted in me feeling lightheaded and being sick again.this lasted for almost 2 hours . then i was allowed home.
Im sorry that you have had this nasty experience .
From what you describe its a vaso vagal attack the symptoms of which are exactly what you describe .
Its very unpleasant and frightening , but its unlikely to occur again .
The reaction may have been compounded by your anxiety .
My thoughts are 1. It might be better just to have a small amount of treatment requiring just one or two cartidges of anaesthetic next time , possibly asking for a sedative tablet to help your anxiety .
You need to tell anyone treating you that you have had this problem , and in no circumstances should you leave the dental chair immediately after the injection has been given , or be left alone . That is in any case and should be normal practice .
If you are given the injection in a position with your head below your feet and squeeze something in both hands during the administration this can help people who have a history of fainting , and might help you .